Racing Heart. What do I do now ?

Hi

Well after waiting four months, yes four, I have now got my 24 hour heart monitor results (apparently the cardiac dept. have four staff members short and they also have been having trouble with the machine that reads the monitor)

I had to have the monitor because of palpitations and the result shows a fast heart rate (tachycardia the consultant wrote to G.P.) G.P. said tachycardia is when resting rate is over 100

I have been waiting for the result before adding T3 to my Levo. which Dr. G. agreed I could try, after I told him I would purchase my own and he said he would monitor me.

Now today I have seen Dr. M. and she says the cardiologist thinks the tachycardia is because I am over medicated so she now wants me to reduce my levo.

I am presently taking 125mcg daily.

My last results 11th August 2015

TSH 0.02 range 0.27 - 4.20

FT4 19.24 range 12 - 22

FT3 4.58 range 3.1 - 6.8

Total T4 93.9 range 64.5 - 142.0

Anti thyriodperoxide abs. 27.5 <34

Anti thyroglobin abs. 95.4 <115

I have been told I do not have Hashi's.

Ferritin 158.6 range 20 - 150 G.P. told me to stop my iron supplements, which I did.

CPR 1.50 <3.0

G.P. said we had to strike a balance were by I had to reduce my levo. to a dose to stop the racing heart but were by I still felt O.K. I told her I still have lots of several hypo. symptoms which she agreed when I listed them, were symptoms of hypo. ( some of these have only come on in the last year and I have been hypo. for five years) but then when I mentioned I have niggling anxiety she said this was a symptom of hypEr along with the tachycardia.

I discussed T3 and then mentioned NDT and she said we can only go so far on the NHS as they can only prescribe levo. but said if I wanted to try these treatments then she would monitor me, then went onto say she had had this conversation with four other patients who went onto self treat and it worked for some but not others.

As levo. has never improved my hypo. symptoms much, what should I do now ?

Should I reduce the levo. and see if the tachycardia settles.

Add T3 to my current dose of levo.

Reduce dose of levo. and add T3

Take T3 only

Try NDT

I obviously want to stop the tachycardia but I want to also feel well.

Any advice and comments would be gratefully received.

Many thanks browny

4 Replies

oldestnewest
  • Taking T3 actually reduced my other half's heart rate. Doctors often assume taking T3 will make your heart go faster but that certainly hasn't been my other half's experience. Within days of starting T3 her blood pressure came down, her heart rate came down and she felt 100% better (not 100% well - that's taking longer) but so much better than she did.

    Levothyroxine simply doesn't work for everyone. But in any case, with those results, you don't appear to be overmedicated. Yes, your TSH is suppressed, but neither Ft4 or FT3 are over-range - in fact, your FT3 isn't nearly as high as you'd expect, given FT4 is high in range. That would suggest your body just isn't great at converting levothyroxine to T3.

  • Hi Jazzw

    Many thanks for your reply,

    So glad the T3 is helping your other half, and has brought down her heart rate ad B.P. It gives me more confidence to try it now.

    I have never really felt well on levo.

    The result of T4 is the highest it's ever been, I think because I was taking an iron supplement but all other results over the years T4 and T3 have never been above mid range.

    I always thought maybe because of this I still have lots of hypo. symptoms.

    Hope your other half continues to improves.

    Best wishes browny

  • healthunlocked.com/thyroidu...

    I certainly think the heart needs good levels of T3. I now take mine twice a day - however when I was doing it 4 times - I knew when the next dose was due as there would be a fluttering in the heart !

    Hope you soon find some answers that are right for YOU :-)

  • Many thanks Marz for your reply and link.

    The book sounds interesting.

    I was going to reduce levo. and add T3 but not sure if NDT would be better.

    My G.P. had said they will monitor me which ever I decide to do, so at least that's something.

You may also like...